A 34-year-old female patient with a three year history of generalized granuloma annulare was treated systemically with dapsone (DADPS). Six weeks after the onset of treatment, the patient developed an extensive tonsillitis of the base of the tongue with fever and malaise. Routine laboratory work showed a leukocytopenia with agranulocytosis. Further investigation revealed a marked decrease of the enzyme activity of N-acetyltransferase 2, which plays an important role in dapsone metabolism. Treatment included the cessation of dapsone, antibiotic coverage, and G-CSF leading to the rapid improvement of symptoms and normalization of leukocyte counts. Dapsone-induced angina agranulocytotica is a rare event and is interpreted as an idiosyncratic reaction. Depending on genetic polymorphisms of various enzymes, dapsone can be metabolized to immunologically or toxicologically relevant intermediates. Because of the risk of severe hematologic reactions, dapsone should only be employed for solid indications and with appropriate monitoring.